Alert archive / Texas / Red Flag Warnings in 2018
Red Flag Warning 7, NWS San Angelo, TX
NWS San Angelo, TX issued this red flag warning at Apr 11, 2018, 9:49 PM CDT for 5 counties in Texas. It took effect at Apr 12, 2018, 2:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2018, 9:49 PM CDT (02:49 UTC)
- In effect from
- Apr 12, 2018, 2:00 PM CDT
- Expired
- Apr 12, 2018, 9:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS San Angelo, TX
Counties Fisher County, TX, Haskell County, TX, Jones County, TX, Nolan County, TX, Sterling County, TX
The radar
The Dyess AFB radar (KDYX), 97 km from the middle of the area, began a volume at 02:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.8 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -237 J/kg
- Mixed-layer LCL
- 2799 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
627 WWUS84 KSJT 120249 RFWSJT URGENT - FIRE WEATHER MESSAGE National Weather Service San Angelo TX 949 PM CDT Wed Apr 11 2018 TXZ049-054-064-098-113-121900- /O.UPG.KSJT.FW.A.0006.180412T1900Z-180413T0200Z/ /O.NEW.KSJT.FW.W.0007.180412T1900Z-180413T0200Z/ /O.CON.KSJT.FW.A.0007.180413T1600Z-180414T0000Z/ Fisher-Nolan-Sterling-Haskell-Jones- 949 PM CDT Wed Apr 11 2018 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM CDT THURSDAY FOR AREAS WEST OF A HASKELL TO SWEETWATER TO STERLING CITY LINE... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR ALL OF WEST CENTRAL TEXAS... The National Weather Service in San Angelo has issued a Red Flag Warning, which is in effect from 2 PM to 9 PM CDT Thursday. The National Weather Service in San Angelo has issued a Fire Weather Watch, which is in effect from Friday morning through Friday evening. * WIND...From the southwest increasing to 20 to 25 MPH with gusts exceeding 30 MPH on Thursday. West winds increasing to 30 to 35 mph on Friday with gusts exceeding 45 mph. * HUMIDITY...15 to 20 percent Thursday afternoon. 5 to 10 percent on Friday afternoon. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ TXZ065-066-071>073-076>078-099-114-127-128-139-140-154-155- 168>170-121900- /O.CON.KSJT.FW.A.0007.180413T1600Z-180414T0000Z/ Coke-Runnels-Irion-Tom Green-Concho-Crockett-Schleicher-Sutton- Throckmorton-Shackelford-Taylor-Callahan-Coleman-Brown-McCulloch- San Saba-Menard-Kimble-Mason- 949 PM CDT Wed Apr 11 2018 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR ALL OF WEST CENTRAL TEXAS...| * Wind...west winds increasing to 30 to 35 mph. Gusts will exceed 45 mph. * Humidity...5 to 15 percent. * Impacts...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
3 follow-up statements
007 WWUS84 KSJT 120915 RFWSJT URGENT - FIRE WEATHER MESSAGE National Weather Service San Angelo TX 415 AM CDT Thu Apr 12 2018 TXZ049-054-064-098-113-121900- /O.UPG.KSJT.FW.A.0007.180413T1600Z-180414T0000Z/ /O.NEW.KSJT.FW.W.0008.180413T1500Z-180414T0300Z/ /O.CON.KSJT.FW.W.0007.180412T1900Z-180413T0200Z/ Fisher-Nolan-Sterling-Haskell-Jones- 415 AM CDT Thu Apr 12 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING FOR AREAS WEST OF A HASKELL TO SWEETWATER TO STERLING CITY LINE... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM CDT FRIDAY FOR ALL OF WEST CENTRAL TEXAS... The National Weather Service in San Angelo has issued a Red Flag Warning, which is in effect from 10 AM to 10 PM CDT Friday. The National Weather Service in San Angelo has issued a Red Flag Warning, which is in effect from 2 PM to 9 PM CDT Today. * Wind...From the southwest increasing to 20 to 25 MPH with gusts exceeding 30 MPH today. West winds increasing to 30 to 35 mph on Friday with gusts exceeding 50 mph. * Humidity...15 to 20 percent this afternoon. 5 to 10 percent on Friday afternoon. * Impacts...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ TXZ065-066-071>073-076>078-099-114-127-128-139-140-154-155- 168>170-121900- /O.UPG.KSJT.FW.A.0007.180413T1600Z-180414T0000Z/ /O.NEW.KSJT.FW.W.0008.180413T1500Z-180414T0300Z/ Coke-Runnels-Irion-Tom Green-Concho-Crockett-Schleicher-Sutton- Throckmorton-Shackelford-Taylor-Callahan-Coleman-Brown-McCulloch- San Saba-Menard-Kimble-Mason- 415 AM CDT Thu Apr 12 2018 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM CDT FRIDAY FOR ALL OF WEST CENTRAL TEXAS... The National Weather Service in San Angelo has issued a Red Flag Warning, which is in effect from 10 AM to 10 PM CDT Friday. * Winds...West winds increasing to 30 to 35 mph on Friday with gusts of 45 to 50 mph. * Humidity...5 to 15 percent. * Impacts...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
130 WWUS84 KSJT 121842 RFWSJT URGENT - FIRE WEATHER MESSAGE National Weather Service San Angelo TX 142 PM CDT Thu Apr 12 2018 TXZ049-054-064-098-113-130400- /O.CON.KSJT.FW.W.0007.180412T1900Z-180413T0200Z/ /O.CON.KSJT.FW.W.0008.180413T1500Z-180414T0300Z/ Fisher-Nolan-Sterling-Haskell-Jones- 142 PM CDT Thu Apr 12 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR AREAS WEST OF A HASKELL TO SWEETWATER TO STERLING CITY LINE... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM CDT FRIDAY FOR ALL OF WEST CENTRAL TEXAS... The National Weather Service in San Angelo has issued a Red Flag Warning, which is in effect from 2 PM to 9 PM CDT Today. * Wind...From the southwest increasing to 20 to 25 MPH with gusts exceeding 30 MPH today. West winds increasing to 30 to 35 mph on Friday with gusts exceeding 50 mph. * Humidity...15 to 20 percent this afternoon. 5 to 10 percent on Friday afternoon. * Impacts...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ TXZ065-066-071>073-076>078-099-114-127-128-139-140-154-155- 168>170-130400- /O.CON.KSJT.FW.W.0008.180413T1500Z-180414T0300Z/ Coke-Runnels-Irion-Tom Green-Concho-Crockett-Schleicher-Sutton- Throckmorton-Shackelford-Taylor-Callahan-Coleman-Brown-McCulloch- San Saba-Menard-Kimble-Mason- 142 PM CDT Thu Apr 12 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT FRIDAY FOR ALL OF WEST CENTRAL TEXAS... * Winds...West winds increasing to 25 to 35 mph on Friday with gusts to 45 mph. * Humidity...5 to 15 percent. * Impacts...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
888 WWUS84 KSJT 130216 RFWSJT URGENT - FIRE WEATHER MESSAGE National Weather Service San Angelo TX 916 PM CDT Thu Apr 12 2018 TXZ049-054-064-098-113-131100- /O.EXP.KSJT.FW.W.0007.000000T0000Z-180413T0200Z/ /O.CON.KSJT.FW.W.0008.180413T1500Z-180414T0300Z/ Fisher-Nolan-Sterling-Haskell-Jones- 916 PM CDT Thu Apr 12 2018 ...RED FLAG WARNING FOR TODAY HAS EXPIRED FOR THE AREAS ALONG AND WEST OF A HASKELL TO SWEETWATER TO STERLING CITY LINE... ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT FRIDAY FOR ALL OF WEST CENTRAL TEXAS... Conditions have improved tonight across the areas west of the Haskell to Sterling City line, however, extreme fire weather conditions will develop across all of West Central Texas tomorrow afternoon. * Wind...West winds increasing to 30 to 35 mph on Friday with gusts exceeding 50 mph. * Humidity...5 to 10 percent on Friday afternoon. * Impacts...any fires that develop will likely spread rapidly and grow quickly in size. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ TXZ065-066-071>073-076>078-099-114-127-128-139-140-154-155- 168>170-131100- /O.CON.KSJT.FW.W.0008.180413T1500Z-180414T0300Z/ Coke-Runnels-Irion-Tom Green-Concho-Crockett-Schleicher-Sutton- Throckmorton-Shackelford-Taylor-Callahan-Coleman-Brown-McCulloch- San Saba-Menard-Kimble-Mason- 916 PM CDT Thu Apr 12 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT FRIDAY FOR ALL OF WEST CENTRAL TEXAS FOR HIGH FIRE DANGER... * Winds...West winds increasing to 30 to 35 mph on Friday with gusts to 50 mph. * Humidity...5 to 10 percent. * Impacts...any fires that develop will likely spread rapidly and quickly grow in size. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Apr 11, 6:22 PM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, Apr 11, 6:22 PM CDT, 3 hours 27 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 622 PM CDT Wed Apr 11 2018 .AVIATION... /00Z TAFS/ Expect the elevated winds to continue out of the south-southwest across all the terminals over the next 24 hours. Winds will be between 15 to 20 knots with gusts exceeding 25 knots. A few morning low clouds will bring MVFR ceilings for a few hours across the southern terminals between 10-15z. After the morning clouds dissipate, expect VFR ceilings across all sites through the rest of the afternoon and into the evening. && .PREV DISCUSSION... /issued 242 PM CDT Wed Apr 11 2018/ SHORT TERM... (Tonight and Thursday) Dry, windy, and warm forecast to continue for tonight and Thursday, as south winds continue to increase. Low level moisture has not been increasing however and that is setting the stage for increasing fire weather concerns. Temperatures tonight will remain mild with lows only in the upper 50s and lower 60s. Dryline will surge east into the area on Thursday, reaching a Haskell to Merkel to Robert Lee line by late afternoon. Strong west winds behind the dryline will allow temperatures to soar into the mid 90s, while areas ahead of the dryline will stay in the upper 80s and lower 90s. LONG TERM... (Friday through Thursday) A few isolated thunderstorms are possible Friday morning as the upper level disturbance moves out of the area. Most of the activity should be out of the region by around noon or so on Friday. Winds, however, will be rather strong Friday afternoon with wind speeds sustained in the 25 to 35 MPH range. Gusts could be as high as 45 MPH. Then, a cold front will pass through the area early Saturday morning. This will keep temperatures much cooler on Saturday. High temperatures look to be in the mid 60s across the area with Sunday morning being in the mid 30s. Afterwards, temperatures then warm back up into the upper 80s and lower 90s areawide by Tuesday afternoon. FIRE WEATHER... With the low humidity values, gusty southwest winds, and above normal temperatures, much of West Central Texas will see elevated fire weather conditions for Thursday afternoon. Areas behind the dryline across the northwest Concho Valley and western Big Country may need a Red Flag Warning as humidity values drop into the 15 to 20 percent range and 20 foot winds increase to around 20 mph. Friday still looks to have the potential for very dangerous fire weather conditions. Dryline will surge east and through the area by mid afternoon. West winds increase, reaching over 30 mph for much of the area for Friday afternoon. Gusts will be even higher, likely over 40 mph. Humidities will tank as well, falling into the 5 to 15 percent range. Some concern in just when some high clouds will move across the area, which would inhibit wind speeds some, but not enough to stop us from issuing a Fire Weather Watch for all areas for Friday afternoon. Some areas have greened up to some degree, but not enough to prevent extreme fire behavior in many areas. && .PRELIMINARY POINT TEMPS/POPS... Abilene 64 92 65 81 / 0 5 20 5 San Angelo 62 93 65 84 / 0 5 20 5 Junction 58 89 67 87 / 0 5 20 10 Brownwood 58 91 66 85 / 0 0 40 10 Sweetwater 61 95 65 78 / 0 0 20 0 Ozona 58 89 63 83 / 0 5 20 5 && .SJT WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Friday morning through Friday evening for Brown-Callahan-Coke-Coleman-Concho-Crockett-Fisher-Haskell- Irion-Jones-Kimble-Mason-McCulloch-Menard-Nolan-Runnels-San Saba- Schleicher-Shackelford-Sterling-Sutton-Taylor-Throckmorton-Tom Green. Fire Weather Watch from Thursday afternoon through Thursday evening for Fisher-Haskell-Jones-Nolan-Sterling. && 99/99/40
Hazardous weather outlook, Apr 11, 2:31 PM CDT, 7 hours 18 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 231 PM CDT Wed Apr 11 2018 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-121945- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 231 PM CDT Wed Apr 11 2018 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Critical fire weather conditions will be possible across West Central Texas on THursday afternoon, as southwest winds become gusty and humidity levels drop. A Fire Weather Watch has been issued for areas west of Haskell to Sweetwater to Sterling City line for Thursday afternoon. Extreme fire weather conditions will be possible for Friday afternoon, as winds switch to the west and increase. Wind gusts may exceed 40 mph on Friday afternoon, with humidity values falling quickly as well. A Fire Weather Watch has been issued for Friday afternoon for all of West Central Texas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 4:15 AM CDT | Red Flag Warning | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 18 more | 42 hr |
| Apr 12, 2:16 PM CDT | Wind Advisory | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 15 more | 32 hr |
Nearby
Red Flag Warnings in Texas, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.